MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rupture (2208)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Postal code: (b)(6).
 
Event or Problem Description
It was reported that, after a partial arthroplasty had been performed on an unspecified date to repair a femur fracture, the patient had two consecutive falls afterwards, which caused tears in all soft tissue support structures around the hip joint.Redapt slvls mono stem 240mm sz 17 so, cocr 12/14 fem head 28 +0 and tandem intl bipolar 46od 28id were explanted.Patient outcome is unknown.
 
Event or Problem Description
It was reported that, after a partial arthroplasty had been performed on (b)(6) 2021 to repair a femur fracture, the patient had two consecutive falls afterwards, which caused tears in all soft tissue support structures around the hip joint.Redapt slvls mono stem 240mm sz 17 so, cocr 12/14 fem head 28 +0 and tandem intl bipolar 46od 28id were explanted.The patient was left with a gurdle stone hip.The patient current health status is good.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that without the requested clinical information or the device, a thorough medical investigation cannot be rendered nor can the root cause of the reported failure be confirmed.However, we cannot rule out the reported ¿two consecutive falls, which caused tears in all soft tissue support structures around the hip joint,¿ as likely contributory factors.The impact to the patient beyond that which has already been reported cannot be confirmed nor concluded.Per email correspondence, the ¿surgeon does not see this as a product complaint as the incident is not product related.¿ therefore, no further medical assessment is warranted at this time.Should any additional relevant clinical information be provided, this complaint would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury or patient anatomy.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HEAD 28 +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13089699
Report Number1020279-2021-08859
Device Sequence Number5320489
Product Code LPH
UDI-Device Identifier03596010194114
UDI-Public03596010194114
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71302800
Device Catalogue Number71302800
Device Lot Number20EM14869
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/10/2022
01/28/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date01/14/2022
01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown